Top
10
Doctor insights on: Viral Tinnitus

Share
1

1
I have tinnitus is Paxil (paroxetine) of Zoloft safer i am coming off of citalapram, it made my tinnitus worse,I am afraid of new drugs, I once had viral vertigo, ?

I have tinnitus is Paxil (paroxetine) of Zoloft safer i am coming off of citalapram, it made my tinnitus worse,I am afraid of new drugs, I once had viral vertigo, ?

Good question: Citalopram made your tinnitus worse. I understand this. You have been offered two other medications. You are fearful of new drugs. Not knowing the exact mechanism that lead to the worsening of the tinnitus with Citalopram makes it difficult to predict how you will respond to either of the replacement meds. My approach then would be to target the tinnitus. You need to discuss this with your doctor ...Read more

Dr. Jeffrey Bassman
581 doctors shared insights

Ringing In Ears (Definition)

Ringing in the ears (tinnitus) is a symptom in which a person has a persistent noise in his ear or ears. Tinnitus can be of unknown cause, or can be caused by hearing damage, tumors, problems in the brain or hearing nerve, ...Read more


2

2
Wife has pain in LH chest, earache, tinnitus, feeling ill/tired for three months with brief interludes. Gp gave blood tetsuspects viral. Has had chest pain prev winters. Spent most of 3 months in bed.

Wife has pain in LH chest, earache, tinnitus, feeling ill/tired for three months with brief interludes. Gp gave blood tetsuspects viral. Has had chest pain prev winters. Spent most of 3 months in bed.

Follow up needed: Her possible cardio pulmonary causes of chest pain should be evaluated. The evaluation may include an EKG, Chest radiograph and pulmonary function testing, and a comprehensive history, physical exam and lab testing. ...Read more

See 2 more doctor answers
3

3
If tinnitus was caused by a medication/s then should it disappear when the medication stops (been more than 1 year)? -Risperidone, Cetalipram

If tinnitus was caused by a medication/s then should it disappear when the medication stops (been more than 1 year)?  -Risperidone, Cetalipram

Maybe: I know that's unsatisfying - but true. Most providers say it should go away or diminish greatly. But 'may' is not for sure. It also could be that there's other reasons for it too and they remain after side effects are gone. Be examined for the simple wax type causes and ask that provider for ideas. Psych (and other) meds have side effects. Only use w/ care. https://en.wikipedia.org/wiki/Tinnitus ...Read more

4

4
What is d cause of tinnitus?

Several: Tinnitus can be temporary, like from an ear infection, or permanent as from noise exposure, or Meniere's disease, tumors, and many other things. There is even a study which shows that environmental air pollution (including that in the home from fragrances, heating and cooking oil, deodorizers, etc.) can cause tinnitus. See this page: http://www.entnet.org/content/tinnitus ...Read more

See 1 more doctor answer
6

6
Is occasional tinnitus concerning?

Is occasional tinnitus concerning?

Tinnitus: As long as it does not bother you too much, I am not worried. If it becomes constant and/or one-sided, see your doctor. ...Read more

8

8
How did I get tinnitus as a pianist?

How did I get tinnitus as a pianist?

Unknown: The auditory input such as music is processed by 2 perceptual mechanisms a) the one for individual sound and b) the perception of the pattern formed by the sound. Continuous bombardment may disrupt this hierarchical processing which in turn generates spontanous formation of sounds such as tinnitus. Or there may be an end-organ reverberation with echoes and noises of different frequencies. ...Read more

9

9
Should I be concerned about tinnitus?

Should I be concerned about tinnitus?

Tinnitus Tx: 1.Treat the underlying condition, such as removal of ear wax, change medications that might be attributing, vascular causes. 2.Noise suppression, such as white noise machines, hearing aids, masking devices. 3.Medications such as Tricyclic antidepressants or Xanax (alprazolam). 4.Life style changes, such as avoiding caffeine, alcohol, nicotine, mask the noise such as with music, stress management. 5.Vit. B , Zn ...Read more

10

10
What causes tinnitus that develops over decades?

What causes tinnitus that develops over decades?

Usually hearing loss: Tinnitus is usually caused by dysfunction of the hair cells in the inner ear. Usually there is some hearing loss at the same time. The tinnitus is a symptom that the hair cells are not functioning properly. If the hearing loss is greater in one ear than the other, you need to have it checked. ...Read more

See 1 more doctor answer
Dr. William Culviner
661 doctors shared insights

Tinnitus (Definition)

Tinnitus is when a person has a persistent noise in his ear or ears. Tinnitus can be of unknown cause, or can be caused by hearing damage, tumors, problems in the brain or hearing nerve, ...Read more